Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 11, NWS Tucson, AZ

April 25, 2009

NWS Tucson, AZ issued this wind advisory at Apr 25, 2009, 3:07 AM MST. It took effect at Apr 25, 2009, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 3:07 AM MST (10:07 UTC)
In effect from
Apr 25, 2009, 11:00 AM MST
Expired
Apr 25, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 251007
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
307 AM MST SAT APR 25 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

.AN UPPER LOW CURRENTLY OVER NEVADA AND CENTRAL CALIFORNIA WILL
MOVE ACROSS UTAH AND NORTHERN ARIZONA TODAY. THIS SYSTEM WILL
BRING BREEZY TO WINDY CONDITIONS TO THE AREA THIS AFTERNOON AND
CONTINUING INTO THE EARLY EVENING HOURS. 

AZZ019-260300-
/O.NEW.KTWC.WI.Y.0011.090425T1800Z-090426T0300Z/
NORTHERN GREENLEE COUNTY-
307 AM MST SAT APR 25 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING.

AS THE UPPER LOW MOVES ACROSS THE AREA TO OUR NORTH...WINDS WILL
INCREASE DURING THE MID MORNING HOURS AND LINGER INTO THE EARLY
EVENING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
THIS AFTERNOON AND EARLY EVENING ARE LIKELY ACROSS MUCH OF
NORTHERN GREENLEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KTWC 251805
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1105 AM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

.AN UPPER LOW CURRENTLY OVER SOUTHERN NEVADA WILL MOVE ACROSS UTAH
AND NORTHERN ARIZONA TODAY. THIS SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS TO THE AREA THIS AFTERNOON AND CONTINUE INTO THE EARLY
EVENING HOURS.

AZZ019-260300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-090426T0300Z/
NORTHERN GREENLEE COUNTY-
1105 AM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AS THE UPPER LOW MOVES ACROSS THE AREA TO OUR NORTH...WINDS WILL
INCREASE THIS AFTERNOON AND LINGER INTO THE EARLY EVENING. WIND
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE LIKELY ACROSS
MUCH OF NORTHERN GREENLEE COUNTY BEFORE DIMINISHING TO LESS THEN
15 MPH BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KTWC 252151
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

.AN UPPER LOW CURRENTLY MOVING THROUGH UTAH IS BRING BREEZY TO
WINDY CONDITIONS TO THE AREA THIS AFTERNOON. THESE CONDITIONS WILL
CONTINUE IN THE EARLY EVENING HOURS THEN THE WIND WILL START TO
DIMINISH AS THE UPPER LOW MOVES INTO COLORADO.

AZZ019-260300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-090426T0300Z/
NORTHERN GREENLEE COUNTY-
251 PM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
INTO THE EARLY EVENING HOURS AS THE WEATHER SYSTEM RESPONSIBLE FOR
THESE GUSTY WINDS CONTINUES TO MOVE EAST ACROSS UTAH. AS THIS SYSTEM
MOVES INTO COLORADO LATER TONIGHT...WIND SPEEDS WILL BEGIN TO
DIMINISH BUT WILL REMAIN BREEZY AT TIMES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 260257
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
757 PM MST SAT APR 25 2009


AZZ019-260400-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-090426T0300Z/
NORTHERN GREENLEE COUNTY-
757 PM MST SAT APR 25 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND SPEEDS HAVE DIMINISHED THIS EVENING BELOW WIND ADVISORY THRESHOLDS
ACROSS NORTHERN GREENLEE COUNTY...THUS THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:30 AM MST, 37 minutes earlier.

Area forecast discussion, Apr 25, 2:30 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST SAT APR 25 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE GREAT BASIN REGION
TODAY WILL RESULT IN BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND
EARLY EVENING. THE SYSTEM WILL PUSH EAST LATE TODAY WITH COOLER
DAYTIME HIGHS EXPECTED ON SUNDAY. FOR THE UPCOMING WEEK EXPECT A DRY
FORECAST WITH HIGH TEMPERATURES CLOSER TO NORMAL READINGS.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE LOW THAT WILL BRING
BREEZY TO WINDY CONDITIONS TO THE AREA TODAY CURRENTLY OVER NEVADA
AND CENTRAL CALIFORNIA. THIS SYSTEM IS EXPECTED TO MOVE ACROSS UTAH
AND NORTHERN ARIZONA DURING THE DAY. MODELS SHOW THE STRONGEST 700MB
WINDS OF AROUND 40-45 KNOTS SWINGING THROUGH ACROSS THE MOGOLLON RIM
AND NE ARIZONA DURING THE AFTERNOON HOURS TODAY. THE WINDS WILL
STILL BE STRONG ENOUGH TO JUSTIFY THE RED FLAG WARNING FOR FIRE
WEATHER ZONE 148 TODAY (MORE DETAILS REGARDING THIS IN THE FIRE
WEATHER SECTION BELOW). IN ADDITION...THE WINDS WERE INCREASED FOR
ZONE 19 (NORTHERN GREENLEE COUNTY) FOR LATE THIS MORNING AND INTO
THE EARLY EVENING. THIS RESULTED IN THE NECESSITY FOR A WIND
ADVISORY FOR ZONE 19. THIS ALSO BLENDS WELL WITH THE FLAGSTAFF
OFFICE WHICH IS GOING WITH A HIGH WIND WARNING FOR THE ZONE NORTH OF
OUR ZONE 19. ALBUQUERQUE WILL ALSO BE GOING WITH A WIND ADVISORY AS
WELL FOR COUNTIES EAST OF ZONE 19.

ONCE THIS SYSTEM KICKS EAST SATURDAY EVENING THE HIGHS ON SUNDAY
WILL BE SEVERAL DEGREES COOLER THAN TODAY. BY MONDAY AND CONTINUING
INTO THE EXTENDED FORECAST THE MODELS ARE SHOWING ANOTHER LOW
DEVELOPING OVER THE PACIFIC NORTHWEST WITH NEARLY ZONAL FLOW OR WEAK
CYCLONIC FLOW OVER MUCH OF THE SOUTHWESTERN QUADRANT OF THE COUNTRY.
THIS SOLUTION IS DIFFERENT THAN WHAT THE MODELS WERE SHOWING THIS
TIME LAST NIGHT...WHICH WAS FOR THIS SYSTEM TO MOVE AWAY FROM THE
PAC NW AND INTO THE GREAT BASIN ON TUESDAY. THIS WOULD HAVE BROUGHT
ANOTHER ROUND OF WIND...BUT SINCE BOTH THE GFS AND ECMWF NOW HAVE
THE LOW STAYING MUCH FARTHER NORTH THE WINDS WILL NOT BE QUITE AS
STRONG AS EARLIER THOUGHT FOR THE EXTENDED FORECAST.

IT SHOULD ALSO BE A DRY FORECAST THROUGH THE ENTIRE FORECAST PERIOD.
ONE CAVEAT IS THAT THE GFS IS SHOWING A PACIFIC SYSTEM MAKING ITS
WAY THROUGH THE DESERT SOUTHWEST WITH MOISTURE AND SOME PRECIP A
POSSIBILITY ON FRIDAY AND SATURDAY OF NEXT WEEK. ON THE OTHER HAND
THE ECMWF SHOWS A MUCH DIFFERENT SOLUTION. WITH THAT SAID...I JUST
LEFT THE EXTENDED FORECAST ALONE FOR NOW. WILL SEE WHAT SUBSEQUENT
MODEL RUNS SHOW OVER THE NEXT DAY OR TWO.

HIGHS TODAY WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL THEN 4 TO
6 DEGS BELOW NORMAL FOR SUNDAY. THEREAFTER...EXPECT HIGHS TO BE
AROUND 2 TO 4 DEGS ABOVE NORMAL EACH DAY. LOWS WILL BE 2 TO 4 DEGS
ABOVE NORMAL FOR SUNDAY MORNING...THEN NEAR NORMAL FOR MONDAY.
THEREAFTER...LOWS WILL BE 2 TO 5 DEGS ABOVE NORMAL.

&&

.FIRE WEATHER...MODEL DATA THIS TIME AROUND CAME IN WITH WIND SPEEDS
THAT FALL SHORT OF RED FLAG CRITERIA...HOWEVER...THIS IS TYPICAL TO
THE MODELS...SO HAVE BEEN FORCED TO ADJUST ACCORDINGLY. THAT
SAID...STILL CONFIDENT THAT CRITICAL FIRE WEATHER THRESHOLDS WILL BE
MET IN ZONE 148...ESPECIALLY COCHISE COUNTY...THOUGH THE RED FLAG
WARNING WILL ALSO INCLUDE SANTA CRUZ...SOUTHERN PORTIONS OF GRAHAM
AND EASTERN PIMA COUNTIES FROM 11 AM MST THIS MORNING THROUGH 8 PM
MST THIS EVENING. UPON FURTHER REVIEW...WILL ALSO INCLUDE ZONE
146...WHICH INCLUDES THE REMAINDER OF GRAHAM COUNTY AND NORTHERN
GREENLEE COUNTY. THIS AREA WILL SEE THE STRONGEST WIND
SPEEDS...GIVEN THE WIND ADVISORY FOR NORTHERN GREENLEE COUNTY...AND
MINIMUM RH VALUES WILL BE BORDERLINE...RIGHT AT THE 15 PCT MARK...SO
SEE NO HARM IN THE EXPANSION GIVEN THE TIME OF YEAR. TIMING OF THE
STRONGEST WINDS TO OCCUR WILL BE DURING THE AFTERNOON HOURS.
THROUGHOUT THE FORECAST PERIOD...A BROAD AREA OF LOW PRESSURE WILL
SET UP OVER THE WESTERN UNITED STATES BRINGING COOLER DAYTIME
TEMPERATURES BUT ALSO INCREASED WIND SPEEDS. CURRENT FORECAST SHOWS
THAT WHILE THESE WINDS WILL BE GREATER THAN WHAT IS TYPICALLY SEEN
THIS TIME OF YEAR...THEY ARE EXPECTED TO FALL BELOW CRITICAL
THRESHOLDS AT THIS TIME.

&&

.AVIATION...SCATTERED TO BROKEN CLOUD BASES WILL CONTINUE THROUGH
THE EARLY MORNING AT OR ABOVE 15K FT AGL. SURFACE WINDS LESS THAN 10
KTS THRU 16Z TODAY...THEN SOUTHWEST TO WEST 15 TO 25 KTS WITH GUSTS
TO 35KTS THRU 03Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 11 AM MST TO 8
       PM MST TODAY FOR FIRE WEATHER ZONE 148 AND 146.
     WIND ADVISORY FROM 11 AM MST TO 8 PM MST FOR AZZ019 (NORTHERN
     GREENLEE COUNTY).

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 24, 1:46 PM MST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
146 PM MST FRI APR 24 2009

AZZ030-033>035-251415-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
146 PM MST FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN CALIFORNIA
TODAY WILL TRACK THROUGH THE GREAT BASIN SATURDAY. THE TAIL END OF
THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS
ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...A DRY
AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.